# SDR PCAA0311145

- Difficulty date: November 30, 2003
- Submitted: December 3, 2003
- Operation: Air carrier
- Aircraft: N824EX
- Make and model: Dhav DHC8102
- Aircraft serial: 387
- Aircraft time: 23,563 hours, 26,200 cycles
- Engine: Pwa PW120A
- Engine time: 24,740 hours, 27,124 cycles
- Propeller: Hamstd 14SF*
- System (JASC): 6120 · Propeller Controlling System
- Part: Beta Switch
- Condition: Malfunctioned
- Location: Lock Out
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, NR 1 PROP CYCLED FROM 1200 TO 800 RPM, COULD NOT BE CONTROLLED UNTIL ENGINE WAS SHUTDOWN AND FEATHERED. AFTER RETURN TO FIELD, MAINTENANCE READ THE FDR, NO OVERTORQUE FOUND. THE ENGINE AND PROP CONTROL LINKAGES WERE INSPECTED, NO DEFECTS FOUND. NO ABNORMAL PARAMETERS NOTED ON GROUND RUN, THE BETA LOCKOUT SYSTEM WAS DETERMINED TO HAVE CAUSED THE PROP RPM FLUCTUATION.  BETA LOCKOUT MEL WAS COMPLIED WITH AND THE AIRCRAFT WAS RETURNED TO SERVICE.
